Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 5, 2005, 2:02 PM CDT for Grayson County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 5, 2005, 2:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Grayson County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 051902
SVRLMK
KYC085-051930-
/O.NEW.KLMK.SV.W.0150.050805T1902Z-050805T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
202 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 230 PM CDT
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHREWSBURY..AND MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CANEYVILLE BY 220 PM
READY BY 225 PM
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3734 8627 3746 8634 3741 8662 3737 8649
3733 8647
$$
CS2 follow-up statements
000
WWUS53 KLMK 051919
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT FRI AUG 5 2005
KYC085-051930-
/O.CON.KLMK.SV.W.0150.000000T0000Z-050805T1930Z/
GRAYSON KY-
218 PM CDT FRI AUG 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR
GRAYSON COUNTY...
AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHREWSBURY...OR ABOUT 28 MILES NORTH OF BOWLING GREEN...
MOVING SLOWLY SOUTHWEST AT 5 MPH. ANOTHER THUNDERSTORM IS GAINING
STRENGTH OVER NORTHERN GRAYSON COUNTY JUST SOUTH OF NOLIN LAKE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CANEYVILLE BY 225 PM CDT
LAT...LON 3734 8627 3756 8630 3757 8636 3741 8662
3737 8649 3733 8647
$$
CS000
WWUS53 KLMK 051927
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EDT FRI AUG 5 2005
KYC085-051936-
/O.EXP.KLMK.SV.W.0150.000000T0000Z-050805T1930Z/
GRAYSON KY-
226 PM CDT FRI AUG 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR GRAYSON COUNTY EXPIRES AT 230
PM CDT...
STORMS HAVE GRADUALLY WEAKENED SOMEWHAT...BUT REMAIN STRONG...OVER
CENTRAL PARTS OF GRAYSON COUNTY. STORMS WILL CONTINUE JUST SOUTH OF
NOLIN LAKE...AND OVER SOUTHERN GRAYSON COUNTY...PRODUCING
LIGHTNING...HEAVY RAINS...GUSTY WINDS...AND SOME SMALL HAIL. CS
LAT...LON 3734 8627 3756 8630 3757 8636 3741 8662
3737 8649 3733 8647
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:00 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 5, 1:00 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT FRI AUG 5 2005 SHORT TERM (TODAY AND TONIGHT)... THIS AFTERNOON... WITH NAM FORECASTED LIS OF UP TO -7...AND LITTLE CIN APPARENT ON FORECAST SOUNDINGS FOR THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE BY LATE AFTERNOON. CURRENTLY...A WEAK COLD FRONT LIES ROUGHLY ALONG THE OHIO RIVER. THIS WILL ONLY SLOWLY MOVE SOUTH AND THEN WASH OUT BY TOMORROW MORNING. BEST DEWPOINTS AND POTENTIAL TEMPERATURES LIE ALONG THE OHIO RIVER...AND ISOLATED CONVECTION HAS ALREADY BEGUN ACROSS THE BLUEGRASS REGION AND OUR SOUTHEASTERN COUNTIES. SOME STORMS MAY PRODUCE BRIEF STRONG WIND GUSTS. WITH AXIS OF 500 MB RIDGE RIGHT OVER LOWER OHIO VALLEY. STEERING WINDS ARE QUITE WEAK AND THUNDERSTORMS WILL REMAIN NEARLY STATIONARY. AS INITIAL STORMS WEAKEN...OUTFLOW MAY AID DISCRETE PROPAGATION OF INDIVIDUAL CELLS. OVERNIGHT... AS HIGH PRESSURE MOVES EAST ACROSS THE GREAT LAKES...SLOW MOVING COLD FRONT WILL DISSIPATE ACROSS SOUTHERN KENTUCKY THUNDERSTORM COVERAGE WILL DIMINISH AS BOUNDARY LAYER STABILIZES. SATURDAY... ALTHOUGH REMNANTS OF COLD FRONT WILL LIE JUST TO OUR SOUTH...LESS HUMID AIR WILL REMAIN NORTH TOWARDS CENTRAL INDIANA. WILL CONTINUE WITH CHANCE OF AFTERNOON THUNDERSTORMS...WITH GREATER CHANCES TO OUR SOUTH. .LONG TERM (SAT NIGHT-FRIDAY)... PER GFS/ECMWF SOLUTIONS A GENERAL WEAKNESS IN THE 500MB HEIGHT FIELD WILL REMAIN OVER THE OHIO VALLEY DURING MUCH OF THE LONG TERM PERIOD...SANDWICHED BETWEEN STRONG UPPER RIDGING OVER SWRN CONUS AND OVER WRN ATLANTIC BASIN. ENVIRON THROUGH WED REMAINS FAVORABLE FOR DIURNAL TSRA DEVELOPMENT IN THE REGION. MODELS SHOWING AN INVERTED SFC TROF DEVELOPING OVER THE AREA SUN-TUE WHICH MAY SLIGHTLY ENHANCE DIURNAL CONVECTIVE CHANCES ABOVE CLIMATOLOGY. OF MOST PARTICULAR INTEREST...SLOW MOVING UPPER LOW IN GULF STATES FCST BY NAM/GFS TO LIFT NORTHWARD TOWARD THE REGION SUNDAY...THEN KIND OF DISSIPATE INTO THE BROAD 500MB TROFINESS MONDAY. GFS/ETA MOS POPS NOW SHOWING VALUES ABOVE 40% FOR SUN AFTN/EVE. LIFT AHEAD OF THIS FEATURE APPEARS BEST FOCUSED OVER SRN KY ON SUNDAY...SO WILL INCR POPS THERE TO 40%...LEAVING 30S ELSEWHERE FOR NOW. ENSEMBLE SPREADS SHOWING HIGHEST UNCERTAINTY REGARDING PCPN CHANCES FOR MON AFTN/EVE PERIOD...LIKELY CENTERED AROUND WHETHER OR NOT THAT GULF STATES LOW WILL STAY TOGETHER OR NOT. LATEST NAM SHOWING SOME LIFT OVER THE REGION MONDAY...SO WILL ENHANCE DIURNAL POPS ONE LEVEL TO 40%. UPPER RIDGING LOOKS TO REASSERT ITSELF THU/FRI WHICH WOULD LIKELY LEAD TO AN INCREASE IN MAX TEMPS SEEN IN GFS ENSEMBLE MOS DATA. LOWER K-INDICES FCST TO MOVE INTO REGION THU AS UPPER RIDGING BECOMES MORE PROMINENT. WILL CONTINUE DRY FCST FOR THU-FRI. REGARDING TEMPERATURES DURING THE LONG TERM PERIOD...CURRENT FCST OF UPPER 80S/AROUND 90 SEEMS REASONABLE...WITH A WARMING TREND FOR THU/FRI. CS && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && AB/AL
Hazardous weather outlook, Aug 5, 10:11 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1111 AM EDT FRI AUG 5 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-061515- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN- BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON- WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE- MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- 1103 AM EDT FRI AUG 5 2005 /1003 AM EST FRI AUG 5 2005/ /1003 AM CDT FRI AUG 5 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WEAK COOL FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY. THIS FRONT COULD TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL TEND TO BE SLOW MOVING...THEREFORE COULD PRODUCE A PERIOD OF HEAVY RAINFALL. LIGHTNING AND GUSTY WINDS TO NEAR 45 OR 50 MPH ARE POSSIBLE IN THE STRONGER STORMS...THOUGH NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RESIDUAL THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY ACROSS SOUTH CENTRAL KENTUCKY. THEN AS GULF MOISTURE RETURNS TO THE REGION...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SUNDAY THROUGH WEDNESDAY. AT THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CS
In the hours before
Local storm report, Aug 5, 12:48 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL LEXINGTON 38.04N 84.46W
08/05/2005 0.88 INCH FAYETTE KY BROADCAST MEDIA
MEDIA RELAYED REPORT OF DIME TO QUARTER SIZED HAIL IN
LEXINGTON.
&&Local storm report, Aug 5, 12:57 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL MT. HERMAN 36.82N 85.78W
08/05/2005 0.75 INCH MONROE KY TRAINED SPOTTER
&&
RLLocal storm report, Aug 5, 1:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND GST 4 S LOUISVILLE 38.17N 85.74W
08/05/2005 53 MPH JEFFERSON KY OFFICIAL NWS OBS
LOUISVILLE INTERNATIONAL AIRPORT ASOS
&&Special weather statement, Aug 5, 1:46 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 246 PM EDT FRI AUG 5 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-052000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 246 PM EDT (146 PM CDT) FRI AUG 5 2005 ...STRONG STORMS IN THE AREA THIS AFTERNOON... SCATTERED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH 4 PM EDT (2 PM CDT). THE STORMS ARE MOST NUMEROUS GENERALLY ALONG AND EAST OF I-65...INCLUDING LOUISVILLE...NEW CASTLE...BARDSTOWN...PARIS...CARLISLE...STANFORD... AND COLUMBIA. MORE ISOLATED STORMS WERE DEVELOPING NEAR LEITCHFIELD...AND FORT KNOX. THESE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINS ARE POSSIBLE WITH RAINFALL AMOUNTS FROM 1 TO 2 INCHES IN SOME CASES. WATCH FOR PONDING WATER ON ROADWAYS IN HEAVY RAIN. ALSO...NEAR ANY STORMS THAT DEVELOP...HAIL...GUSTY WINDS TO 50 MPH AND LIGHTNING ARE POSSIBLE. A FEW OF THESE STORMS COULD BECOME STRONG OR EVEN SEVERE. VISIT WEATHER.GOV/LOUISVILLE ON THE INTERNET OR LISTEN TO NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:42 PM CDT | Severe Thunderstorm Warning | LMK | Monroe | 33 min |
| Aug 5, 12:45 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 30 min |
| Aug 5, 1:00 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Aug 5, 3:16 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 29 min |
| Aug 5, 3:23 PM CDT | Severe Thunderstorm Warning | LMK | Nelson | 37 min |
| Aug 5, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 35 min |
| Aug 5, 4:07 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 38 min |
| Aug 5, 4:45 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.